Alert archive / Iowa / Flash Flood Warnings in 2009

Flash Flood Warning 7, NWS Sioux Falls, SD

July 7, 20096 counties in Iowa

NWS Sioux Falls, SD issued this flash flood warning at Jul 7, 2009, 8:39 PM CDT for 6 counties in Iowa. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2009, 8:39 PM CDT (01:39 UTC)
Expired
Jul 7, 2009, 11:30 PM CDT
In force
3 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
None

Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, O'Brien County, IA, Plymouth County, IA, Sioux County, IA

The radar

The Sioux Falls radar (KFSD), 86 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 116 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2009-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2009-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
2298 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KFSD 080139
FFWFSD
IAC021-035-041-141-149-167-080430-
/O.NEW.KFSD.FF.W.0007.090708T0139Z-090708T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
839 PM CDT TUE JUL 7 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN NORTHWEST IOWA
  NORTHERN BUENA VISTA COUNTY IN NORTHWEST IOWA
  NORTHERN CHEROKEE COUNTY IN NORTHWEST IOWA
  NORTHERN PLYMOUTH COUNTY IN NORTHWEST IOWA
  OBRIEN COUNTY IN NORTHWEST IOWA
  SIOUX COUNTY IN NORTHWEST IOWA

* UNTIL 1130 PM CDT

* AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG AND SOUTH OF A LINE
  FROM NEAR SPENCER IOWA AND NEAR ROCK VALLEY...MOVING 
  SOUTHEAST. RAINFALL AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED
  WHICH WILL CAUSE URBAN AND RURAL FLOODING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ORANGE CITY...SPENCER...ALTON...ARCHER...BOYDEN...CRAIG...EVERLY...
  GRANVILLE...GREENVILLE...HARTLEY...HOSPERS...HULL...IRETON...
  LARRABEE...LINN GROVE...MARATHON...MARCUS...MAURICE...PAULLINA...
  PETERSON...PRIMGHAR...ROCK VALLEY...ROYAL...SANBORN...SHELDON...
  SIOUX CENTER...SIOUX RAPIDS...STRUBLE...SUTHERLAND AND WEBB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 4281 9649 4306 9648 4307 9646 4325 9643
      4323 9493 4282 9492

$$

CJ
2 follow-up statements
000 
WGUS73 KFSD 080226
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
926 PM CDT TUE JUL 7 2009

IAC021-035-041-141-149-167-080430-
/O.CON.KFSD.FF.W.0007.000000T0000Z-090708T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIOUX IA-OBRIEN IA-CLAY IA-CHEROKEE IA-PLYMOUTH IA-BUENA VISTA IA-
926 PM CDT TUE JUL 7 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN BUENA VISTA...
NORTHERN PLYMOUTH...NORTHERN CHEROKEE...CLAY...OBRIEN AND SIOUX
COUNTIES UNTIL 1130 PM CDT...

AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING SOUTH ACROSS THE 
WARNED AREA. AT 901 PM CDT...STALLED CARS ALONG WITH WIDESPREAD 
STREET FLOODING WAS REPORTED IN SPENCER. AT 915 PM...1.63 INCHES OF 
RAIN WAS REPORTED AT KICD RADIO IN SPENCER...WHICH FELL IN LESS THAN 
ONE HOUR. 

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ORANGE CITY...SPENCER...ALTON...ARCHER...BOYDEN...CRAIG...
EVERLY...GRANVILLE...GREENVILLE...HARTLEY...HOSPERS...HULL...
IRETON...LARRABEE...LINN GROVE...MARATHON...MARCUS...MAURICE...
PAULLINA...PETERSON...PRIMGHAR...ROCK VALLEY...ROYAL...SANBORN...
SHELDON...SIOUX CENTER...SIOUX RAPIDS...STRUBLE...SUTHERLAND AND
WEBB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

&&

LAT...LON 4281 9649 4306 9648 4307 9646 4325 9643
      4323 9493 4282 9492

$$
CJ
000 
WGUS73 KFSD 080422
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1122 PM CDT TUE JUL 7 2009

IAC021-035-041-141-149-167-080435-
/O.EXP.KFSD.FF.W.0007.000000T0000Z-090708T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIOUX IA-OBRIEN IA-CLAY IA-CHEROKEE IA-PLYMOUTH IA-BUENA VISTA IA-
1122 PM CDT TUE JUL 7 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN BUENA
VISTA...NORTHERN PLYMOUTH...NORTHERN CHEROKEE...CLAY...OBRIEN AND
SIOUX COUNTIES WILL BE ALLOWED TO EXPIRE AT 1130 PM CDT...

THE HEAVY RAIN HAS MOVED OUT OF THE WARNED AREA AND FLASH FLOODING 
IS NO LONGER EXPECTED. HOWEVER...THOSE LIVING ALONG RIVERS AND 
STREAMS SHOULD BE AWARE THAT THEY WILL LIKELY RISE DURING THE NIGHT 
AND COULD POSSIBLY FLOOD. 
 

LAT...LON 4281 9649 4306 9648 4307 9646 4325 9643
      4323 9493 4282 9492

$$

CJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:10 PM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, Jul 7, 3:10 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
310 PM CDT TUE JUL 7 2009

.DISCUSSION...
WITH STORMS DEVELOPING WL KEEP THIS DISCUSSION BRIEF. S/W AND ASSOCD
CDFNT WL PUSH SEWD ACRS CWA TONIGHT. WUD EXPECT SCT TRW TO CONT TO
DEVELOP AHEAD OF THE FEATURE AND GRADUALLY END FROM NW TO SE DURING
NIGHT AS S/W PUSHES INTO NW IA AFTER 06Z. LOOKS LIKE BEST CHC FOR
TRW WL BE ACRS ERN CWA.

WL LINGER SMALL POPS OVR FAR SERN CWA EARLY WED MORN...AN AS FNT
STALLS JUST S OF MO RVR WL KEEP SMALL CHC OF TRW ALONG MO RVR WED
AFTN INTO EVE.

NEXT S/W AND ASSOCD CDFNT WL PUSH THRU CWA LATE WED NITE INTO THU
MORN AND WL KEEP CHC OF TRW GOING MAINLY AFTER 06Z THRU 18Z THU. CUD
SEE SVR WX WITH THIS FEATURE LATER WED NITE AS POT EXIST FOR COMPLEX
DEVELOPING OVR WRN HIGH PLAINS WED AFTN AND THEN SPREADING SEWD
DURING THE NIGHT.

PATTERN REMAINS UNSETTLED THRU EARLY NEXT WEKK WITH TIMING OF S/WS
DIFFICULT. WL GENLY LEAVE CWA DRY THU AFTN THRU FRI AFTN...BUT S/W
CUD TRIGGER A FEW TRW FRI NITE ACRS SRN CWA. THEN NEXT BEST CHC FOR
TRW WL BE MON AND MON NITE WITH NEXT SIG S/W. OVERALL TEMPS WL BE
CLOSE TO NORM THRU EARLY NEXT WEEK WITH SLIGHTLY COOLER TEMPS SAT.

&&
.AVIATION...
ISOLATED THUNDERSTORM ACTIVITY MAINLY OVER E CENTRAL SD AND SW MN TO
HAVE LITTLE IMPACT ON AVIATION THIS MORNING. GREATER IMPACT TO
AVIATION WILL BE LATE THIS AFTERNOON AND INTO THE EVENING...AS A
STATIONARY FRONT WILL AGAIN BE THE FOCUS FOR THUNDERSTORM
DEVELOPMENT. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CNTRL SD
AROUND 21Z AND THEN MOVE SE ACROSS THE AREA THIS EVENING. ISOLATED
THUNDERSTORMS MAY ALSO DEVELOP IN VICINITY OF FRONT AFTER 21Z.
SEVERE THUNDERSTORMS WILL BE POSSIBLE...PRODUCING STRONG GUSTY WINDS
AND HAIL TO THE SIZE OF QUARTERS. VFR THROUGH THE TAF PERIOD...WITH
THE EXCEPTION OF THUNDERSTORMS.
/BT

&&

.FSD WATCHES/WARNINGS/ADVISORIES
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jul 7, 11:10 AM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1110 AM CDT TUE JUL 07 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1110 AM CDT TUE JUL 07 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A VIGOROUS DISTURBANCE IN THE MID LEVELS OF THE ATMOSPHERE WILL
MOVE THROUGH THE AREA LATE TODAY AND TONIGHT. THIS AFTERNOON INTO
EARLY EVENING...THERE IS A THREAT OF TORNADIC DEVELOPMENT
APPROACHING CENTRAL SOUTH DAKOTA WHERE A BOUNDARY EXISTS...AND
WHERE INITIAL DEVELOPMENT WILL LIKELY CONTAIN SUPERCELLS. THIS
INCLUDES AREAS FROM WESSINGTON SPRINGS TO HURON SOUTH DAKOTA. IN
ADDITION TO POSSIBLE TORNADIC DEVELOPMENT...SUPERCELLS IN THOSE
AREAS COULD PRODUCE WET MICROBURSTS WITH WINDS IN EXCESS OF 70
AND HAIL TO THE SIZE OF WALNUTS.

FURTHER TO THE EAST ACROSS SOUTHWEST MINNESOTA...ISOLATED
THUNDERSTORM MAY DEVELOP ALONG A STATIONARY BOUNDARY AFTER 4 PM.
THESE STORMS WOULD BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 60
MPH...HAIL TO THE SIZE OF HALF DOLLARS...AND ISOLATED TORNADOES.
THESE STORMS WILL BE RELATIVELY SLOW MOVING...AND MAY BE ABLE TO
PRODUCE LOCALIZED FLASH FLOODING WITH STORMS THAT TRAIN OVER THE
SAME LOCATION.

AS THE EVENING PROGRESSES...IT IS ANTICIPATED THAT STORMS IN
CENTRAL SOUTH DAKOTA WILL EVOLVE INTO A THUNDERSTORM
COMPLEX...WHERE THE MAIN THREATS WOULD BE HAIL UP TO THE SIZE OF
QUARTERS AND THUNDERSTORM WINDS TO AROUND 60 MPH...AND LOCALLY
HEAVY RAIN.

FLOODING...
HEAVY RAINFALL AROUND JULY THIRD AND FOURTH...ALONG A NARROW AXIS
FROM MITCHELL TO CANTON SOUTH DAKOTA HAS PRODUCED SATURATED
GROUND. IF HEAVY RAIN DEVELOPS AGAIN THIS EVENING WITH A
THUNDERSTORM COMPLEX...THESE AREAS COULD EXPERIENCE FLASH
FLOODING IN FAVORED AREAS SUCH AS URBAN LOCATIONS...SMALL STREAMS
AND LOW AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE AGAIN POSSIBLE THROUGH THIS AREA WEDNESDAY AND
THURSDAY...WITH MOST OF THE ACTIVITY CONFINED TO LATE WEDNESDAY
NIGHT AND THURSDAY MORNING ALONG A SURFACE FRONT. IT IS
ANTICIPATED THAT MOST OF THE SEVERE ACTIVITY WILL STAY NORTH OF
THIS AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY AFTER 4PM CDT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 7, 8:20 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
820 PM CDT TUE JUL 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             SIOUX FALLS             43.54N 96.73W
07/07/2009  E0.75 INCH       MINNEHAHA          SD   TRAINED SPOTTER

0744 PM     HAIL             5 N CAVOUR              44.45N 98.04W
07/07/2009  E0.88 INCH       BEADLE             SD   EMERGENCY MNGR

0746 PM     TSTM WND DMG     1 W CAVOUR              44.37N 98.06W
07/07/2009                   BEADLE             SD   EMERGENCY MNGR

            CROPS DOWN, 45 MPH WIND GUSTS, PEA-SIZED HAIL

0742 PM     HAIL             7 NNW CAVOUR            44.47N 98.10W
07/07/2009  E0.75 INCH       BEADLE             SD   TRAINED SPOTTER

0630 PM     HAIL             DELL RAPIDS             43.82N 96.71W
07/07/2009  E1.00 INCH       MINNEHAHA          SD   TRAINED SPOTTER

            DAMAGED CROPS

&&

KEWY
Local storm report, Jul 7, 8:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
822 PM CDT TUE JUL 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             SIOUX FALLS             43.54N 96.73W
07/07/2009  E1.75 INCH       MINNEHAHA          SD   TRAINED SPOTTER

            INTERSECTION OF INTERSTATES 229 AND 29

&&

KEWY
Local storm report, Jul 7, 8:26 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
826 PM CDT TUE JUL 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             5 SW SIOUX FALLS        43.50N 96.82W
07/07/2009  M1.25 INCH       LINCOLN            SD   TRAINED SPOTTER

&&

CJANSEN
Local storm report, Jul 7, 8:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
833 PM CDT TUE JUL 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FLASH FLOOD      SIOUX FALLS             43.54N 96.73W
07/07/2009                   MINNEHAHA          SD   PUBLIC

            57TH STREET ACROSS PART OF SOUTHEAST SIOUX FALLS IS UNDER
            WATER IN SOME PLACES.

&&

TRM
Local storm report, Jul 7, 8:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
834 PM CDT TUE JUL 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             1 S HITCHCOCK           44.61N 98.41W
07/07/2009  E0.88 INCH       BEADLE             SD   EMERGENCY MNGR

&&

TRM
Local storm report, Jul 7, 8:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
835 PM CDT TUE JUL 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND GST     2 E BANCROFT            44.49N 97.71W
07/07/2009  E60.00 MPH       KINGSBURY          SD   PUBLIC

            MARBLE SIZE HAIL ALSO REPORTED.

0358 PM     TSTM WND GST     3 ENE BADGER            44.51N 97.15W
07/07/2009  E60.00 MPH       KINGSBURY          SD   TRAINED SPOTTER

0405 PM     HAIL             1 N DE SMET             44.40N 97.55W
07/07/2009  M1.00 INCH       KINGSBURY          SD   TRAINED SPOTTER

0405 PM     HAIL             DE SMET                 44.39N 97.55W
07/07/2009  E1.00 INCH       KINGSBURY          SD   EMERGENCY MNGR

0519 PM     HAIL             1 W RAMONA              44.12N 97.24W
07/07/2009  E1.00 INCH       LAKE               SD   TRAINED SPOTTER

0530 PM     HAIL             3 SE RAMONA             44.09N 97.17W
07/07/2009  E1.00 INCH       LAKE               SD   PUBLIC

0536 PM     HAIL             1 N MADISON             44.02N 97.11W
07/07/2009  E1.00 INCH       LAKE               SD   EMERGENCY MNGR

0536 PM     HAIL             MADISON                 44.01N 97.11W
07/07/2009  E0.75 INCH       LAKE               SD   EMERGENCY MNGR

0536 PM     HAIL             3 N MADISON             44.05N 97.11W
07/07/2009  E0.88 INCH       LAKE               SD   EMERGENCY MNGR

0545 PM     HAIL             MADISON                 44.01N 97.11W
07/07/2009  E1.25 INCH       LAKE               SD   EMERGENCY MNGR

0610 PM     TORNADO          6 N STORDEN             44.13N 95.32W
07/07/2009                   COTTONWOOD         MN   LAW ENFORCEMENT

0623 PM     FUNNEL CLOUD     2 WNW HERON LAKE        43.81N 95.36W
07/07/2009                   JACKSON            MN   TRAINED SPOTTER

0627 PM     HAIL             DELL RAPIDS             43.82N 96.71W
07/07/2009  E1.00 INCH       MINNEHAHA          SD   PUBLIC

0630 PM     HAIL             DELL RAPIDS             43.82N 96.71W
07/07/2009  E1.00 INCH       MINNEHAHA          SD   TRAINED SPOTTER

            DAMAGED CROPS

0632 PM     HAIL             DELL RAPIDS             43.82N 96.71W
07/07/2009  E0.50 INCH       MINNEHAHA          SD   TRAINED SPOTTER

            HAIL TO THE DEPTH OF 2 INCHES.

0635 PM     HAIL             WINDOM                  43.87N 95.12W
07/07/2009  E0.25 INCH       COTTONWOOD         MN   TRAINED SPOTTER

0704 PM     HAIL             SIOUX FALLS             43.54N 96.73W
07/07/2009  E1.50 INCH       MINNEHAHA          SD   EMERGENCY MNGR

            INTERSECTION OF I90 AND I229.

0704 PM     HAIL             SIOUX FALLS             43.54N 96.73W
07/07/2009  E1.50 INCH       MINNEHAHA          SD   TRAINED SPOTTER

            INTERSECTION OF INTERSTATES 229 AND 90

0713 PM     HAIL             SIOUX FALLS             43.54N 96.73W
07/07/2009  E0.75 INCH       MINNEHAHA          SD   TRAINED SPOTTER

0742 PM     HAIL             7 NNW CAVOUR            44.47N 98.10W
07/07/2009  E0.75 INCH       BEADLE             SD   TRAINED SPOTTER

0744 PM     HAIL             5 N CAVOUR              44.45N 98.04W
07/07/2009  E0.88 INCH       BEADLE             SD   EMERGENCY MNGR

0746 PM     TSTM WND DMG     1 W CAVOUR              44.37N 98.06W
07/07/2009                   BEADLE             SD   EMERGENCY MNGR

            CROPS DOWN, 45 MPH WIND GUSTS, PEA-SIZED HAIL

0752 PM     HAIL             1 S HUDSON              43.12N 96.46W
07/07/2009  E1.50 INCH       LINCOLN            SD   FIRE DEPT/RESCUE

0800 PM     HAIL             1 E WALL LAKE           43.53N 96.94W
07/07/2009  E0.75 INCH       MINNEHAHA          SD   TRAINED SPOTTER

0810 PM     HAIL             1 S HITCHCOCK           44.61N 98.41W
07/07/2009  E0.88 INCH       BEADLE             SD   EMERGENCY MNGR

0810 PM     HAIL             5 SW SIOUX FALLS        43.50N 96.82W
07/07/2009  M1.25 INCH       LINCOLN            SD   TRAINED SPOTTER

0815 PM     HAIL             SIOUX FALLS             43.54N 96.73W
07/07/2009  E1.75 INCH       MINNEHAHA          SD   TRAINED SPOTTER

            INTERSECTION OF INTERSTATES 229 AND 29

0820 PM     FLASH FLOOD      SIOUX FALLS             43.54N 96.73W
07/07/2009                   MINNEHAHA          SD   PUBLIC

            57TH STREET ACROSS PART OF SOUTHEAST SIOUX FALLS IS UNDER
            WATER IN SOME PLACES.

0820 PM     HAIL             MONETA                  43.13N 95.39W
07/07/2009  E1.50 INCH       CLAY               IA   BROADCAST MEDIA

&&

TRM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:51 PM CDTSevere Thunderstorm WarningFSDLyon, Sioux39 min
Jul 7, 8:02 PM CDTSevere Thunderstorm WarningFSDSioux43 min
Jul 7, 8:23 PM CDTSevere Thunderstorm WarningFSDClay, O'Brien52 min
Jul 7, 8:39 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Clay51 min
Jul 7, 8:44 PM CDTSevere Thunderstorm WarningFSDPlymouth, Sioux46 min
Jul 7, 8:58 PM CDTSevere Thunderstorm WarningFSDSioux32 min
Jul 7, 9:10 PM CDTFlash Flood WarningFSDBuena Vista, Cherokee, Plymouth3 hr
Jul 7, 9:53 PM CDTSevere Thunderstorm WarningFSDPlymouth, Woodbury37 min
Jul 7, 10:14 PM CDTFlash Flood WarningFSDIda, Woodbury3 hr
Jul 7, 10:22 PM CDTSevere Thunderstorm WarningFSDPlymouth, Woodbury38 min
Jul 8, 2:12 AM CDTFlash Flood WarningFSDPlymouth, Woodbury3 hr

Nearby

Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.